Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 1, 1997, 1:26 PM CST for Montgomery County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 1:26 PM CST (19:26 UTC)
- Expired
- Mar 1, 1997, 4:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 011927 FFWBNA TNC125-012230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 126 PM CST SAT MAR 1 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 430 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...MONTGOMERY COUNTY AT 125 PM CST...THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL CONTINUED TO DEVELOP AND MOVE NORTHEAST INTO MONTGOMERY COUNTY. DOPPLER RADAR ESTIMATES OF RAINFALL INDICATED THAT AS MUCH AS AN INCH AND A HALF OF RAIN FELL OVER PORTIONS OF THE COUNTY BETWEEN 10 AM AND 1 PM. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL CAN BE EXPECTED THROUGH 430 PM...WITH FLASH FLOODING LIKELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 9:25 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Mar 1, 9:25 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 924 AM CST SAT MAR 1 1997 PICKING UP THE PIECES AFT SVR WX AND FLOOD EVENT OVRNGT. MAIN FCST PROBLEMS THIS ISSUANCE WL BE POPS TDA AND TEMPS. SATELLITE INDCTG LARGE TSTM COMPLEX REPONSIBLE FOR FLOODING AND SVR WX TO BE SLOLY MVG NWD OUT OF TN INTO KY. WL SEE SOME SUNSHINE FOR LATE AM AND AFTN BHND MVMT OF TSTM AREA. RECOMMEND THAT WE KEEP THINGS AS THEY ARE AS FAR AS THE FLASH FLOOD WATCH IS CONCERNED AND ALSO THAT WE PUT IN CHC FOR SVR TSRA FOR AFTN. BLV THAT ATTM THAT WE COULD LWR POPS TO LIKELY CAT (ARND 70 PCT) AS DESTABILIZATION THIS AFTN SHUD AGAIN INCRS TSRA CHCS AFT BREAK THIS AM. TEMPS COULD ALSO BE A PROBLEM DUE TO E2XPECTED SUNSHINE ACRS FA. MAY NEED TO UP TEMPS A CAT AND MNTN NEAR RECORD HI TEMPS. RECORD HI FOR BNA TDA IS 78. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:37 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 38 min |
| Mar 1, 12:36 AM CST | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Mar 1, 1:04 AM CST | Tornado Warning | OHX | Wayne | 26 min |
| Mar 1, 1:13 AM CST | Tornado Warning | OHX | Lawrence, Lewis | 47 min |
| Mar 1, 1:41 AM CST | Tornado Warning | OHX | Maury | 49 min |
| Mar 1, 2:13 AM CST | Tornado Warning | OHX | Williamson | 47 min |
| Mar 1, 2:49 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| Mar 1, 2:53 AM CST | Tornado Warning | OHX | Williamson | 52 min |
| Mar 1, 2:55 AM CST | Tornado Warning | OHX | Davidson | 65 min |
| Mar 1, 2:58 AM CST | Tornado Warning | OHX | Wayne | 62 min |
| Mar 1, 3:34 AM CST | Tornado Warning | OHX | Lawrence | 56 min |
| Mar 1, 3:47 AM CST | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Mar 1, 3:55 AM CST | Tornado Warning | OHX | Benton, Decatur | 35 min |
| Mar 1, 3:59 AM CST | Tornado Warning | OHX | Humphreys | 61 min |
| Mar 1, 4:09 AM CST | Tornado Warning | OHX | Macon, Sumner | 36 min |
| Mar 1, 4:29 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 61 min |
| Mar 1, 4:33 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 42 min |
| Mar 1, 4:37 AM CST | Flash Flood Warning | OHX | Benton | 3 hr |
| Mar 1, 5:11 AM CST | Flash Flood Warning | OHX | Dickson, Humphreys | 3 hr |
| Mar 1, 5:11 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 1, 5:19 AM CST | Severe Thunderstorm Warning | OHX | Robertson | 26 min |
| Mar 1, 6:12 AM CST | Flash Flood Warning | OHX | Cheatham, Robertson, Sumner | 3 hr |
| Mar 1, 6:55 AM CST | Severe Thunderstorm Warning | OHX | Perry | 65 min |
| Mar 1, 7:10 AM CST | Tornado Warning | OHX | Perry | 50 min |
| Mar 1, 7:17 AM CST | Tornado Warning | OHX | Decatur | 43 min |
| Mar 1, 7:21 AM CST | Tornado Warning | OHX | Hickman | 54 min |
| Mar 1, 8:05 AM CST | Tornado Warning | OHX | Williamson | 40 min |
| Mar 1, 10:24 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 1, 1:11 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.